MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SHORT V OSTEO 5MM X 7 3/4 IN; KNEE INSTRUMENT : CUTTING INSTRUMENTS

DEPUY ORTHOPAEDICS INC US SHORT V OSTEO 5MM X 7 3/4 IN; KNEE INSTRUMENT : CUTTING INSTRUMENTS
Catalog Number 242108000
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device is an instrument and is not implanted/explanted.Investigation summary: examination of the returned device confirmed the reported worn condition.Additionally, the investigation identified the device was broken.The complaint consisted of (1) 242108000 short v osteo 5mm x 7 3/4 in, lot number s02027670 examination of the submitted short v osteo 5mm x 7 3/4 in confirmed the device was worn.Additionally, half of the "v" tip was broken off.The broken off fragment was not returned.The initial reporting stated no pieces of the device were left in the patient.The radel handle has scratches and discoloration expected with normal use of the instruments.Wear marks were also present.A complaint database search against product code 242101000 found similar reported events.Additional reported event was investigated and found the tips of the chisels were loaded beyond the material limit resulting in mixed mode ductile and brittle overload of the material and fracture.The root cause is attributed to user error/technique.The tip of the chisel was loaded beyond the material limit resulting in mixed mode ductile and brittle overload of the material and fracture.No evidence was found indicating product error was a contributing factor to the device breakage and the need for corrective action was not indicated.Monitor complaints.Depuy considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.
 
Event or Problem Description
It was reported that the tips of the instruments were worn and need replacing.There were no broken parts, no broken pieces and no instruments left in the patient.Examination of the returned device confirmed the reported worn condition.Additionally, the investigation identified the device was broken.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint #: (b)(4).Investigation summary: examination of the returned device confirmed the reported worn condition.Additionally, the investigation identified the device was broken.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch , a follow-up medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SHORT V OSTEO 5MM X 7 3/4 IN
Common Device Name
KNEE INSTRUMENT : CUTTING INSTRUMENTS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key8432346
Report Number1818910-2019-87743
Device Sequence Number16419888
Product Code HWM
UDI-Device Identifier10603295122784
UDI-Public10603295122784
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number242108000
Device Lot NumberS02027670
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2019
Initial Date Received by Manufacturer 02/28/2019
Supplement Date Received by Manufacturer03/26/2019
Initial Report FDA Received Date03/19/2019
Supplement Report FDA Received Date03/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1